Alert archive / Texas / Flash Flood Warnings in 2004

Flash Flood Warning 62, NWS Houston/Galveston, TX

November 2, 20048 counties in Texas

NWS Houston/Galveston, TX issued this flash flood warning at Nov 2, 2004, 2:01 AM CST for 8 counties in Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 2, 2004, 2:01 AM CST (08:01 UTC)
Expired
Nov 2, 2004, 5:00 AM CST
In force
3 hr
Issued by
NWS Houston/Galveston, TX
Area
Counties, with a storm outline in the text

Counties Brazoria County, TX, Chambers County, TX, Fort Bend County, TX, Galveston County, TX, Harris County, TX, Jackson County, TX, Matagorda County, TX, Wharton County, TX

The radar

The Houston radar (KHGX), 57 km from the middle of the area, began a volume at 08:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 8.0 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2004-11-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1859 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2004-11-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 280 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1859 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
600 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
280 m²/s²
0-3 km storm-relative helicity
316 m²/s²
Significant tornado parameter
3.4
Supercell composite
13.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KHGX 020801
FFWHOU
TXC039-071-157-167-201-239-321-481-021100-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
201 AM CST TUE NOV 2 2004

THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MATAGORDA COUNTY IN SOUTHEAST TEXAS
  GALVESTON COUNTY IN SOUTHEAST TEXAS
  BRAZORIA COUNTY IN SOUTHEAST TEXAS
  CHAMBERS COUNTY IN SOUTHEAST TEXAS
  JACKSON COUNTY IN SOUTHEAST TEXAS
  WHARTON COUNTY IN SOUTHEAST TEXAS
  FORT BEND COUNTY IN SOUTHEAST TEXAS
  HARRIS COUNTY IN SOUTHEAST TEXAS

* UNTIL 500 AM CST

* AT 155 AM CST...DOPPLER RADAR INDICATED AND LOCAL LAW ENFORCEMENT 
  OFFICIALS REPORTED FLASH FLOODING FROM THUNDERSTORMS ALONG AND 
  SOUTH OF A LINE FROM BAYTOWN TO LEAGUE CITY TO ANGLETON.

* FLOODING IS EXPECTED IN OR NEAR...
  ALVIN...ANAHUAC...ANGLETON...BACLIFF...BAY CITY...DICKINSON... 
  FRIENDSWOOD...KEMAH...LEAGUE CITY...PALACIOS...SEABROOK... 
  SWEENY...WEBSTER...WEST COLUMBIA...ROSHARON...AND WALLISVILLE.

BETWEEN 145 AM AND 200 AM CST LAW ENFORCEMENT OFFICIALS REPORTED 
WIDESPREAD FLOODING IN LEAGUE CITY.  THUNDERSTORMS PRODUCING THE 
RAINFALL WERE BECOMING MORE WIDESPREAD.  RADAR ESTIMATES OF RAINFALL 
SINCE 7 PM HAVE BEEN WIDESPREAD 1 TO 2 INCH AMOUNTS WITH SOME 
LOCATIONS RECEIVING UPWARDS OF 4 INCHES.  ADDITIONAL RAINFALL OF 1 
TO 3 INCHES IS POSSIBLE BY 5 AM CST.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL MAY CAUSE FLOODING OF LAND
ADJACENT TO SMALL CREEKS AND BAYOUS. ADDITIONALLY...FRONTAGE ROADS...
HIGHWAY UNDERPASSES...FARM-TO-MARKET...AND OTHER SECONDARY ROADS MAY 
FLOOD. 

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DEPTH AND SPEED OF FLASH FLOOD WATERS. ACT QUICKLY IF FLASH FLOODING
IS OBSERVED. DO NOT STAY IN AREAS PRONE TO FLOODING WHEN WATER BEGINS
TO RISE.

AVOID LOCATIONS WHERE WATER COVERS THE GROUND

A FLOOD WATCH REMAINS IN EFFECT FOR THE WARNED AREA THROUGH THIS 
AFTERNOON. 

PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 2987 9485 2988 9439 2955 9439 2949 9467
      2888 9537 2839 9638 2841 9640 2862 9599
      2856 9623 2869 9622 2864 9632 2872 9642
      2873 9665 2908 9694 2933 9648 2962 9605
      2981 9583 3009 9567 3017 9556 3009 9542
      3002 9528 3018 9509 3000 9509 2987 9501

$$
4 follow-up statements
000 
WGUS74 KHGX 020815
FFSHOU
TXC039-071-157-167-201-239-321-481-021100-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
215 AM CST TUE NOV 2 2004

...A FLASH FLOOD WARNING CONTINUES UNTIL 500 AM CST FOR MATAGORDA... 
GALVESTON...BRAZORIA...CHAMBERS...JACKSON...WHARTON...FORT BEND... 
AND HARRIS COUNTIES...

LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING IN LEAGUE 
CITY BETWEEN 145 AM AND 200 AM CST.  HIGH WATER WAS REPORTED AT THE 
INTERSECTION OF EAST MAIN AND IOWA AND AT THE INTERSECTION OF 
CRESCENT BAY AND CRYSTAL REEF.  HIGH WATER WAS CAUSING THE STREETS 
TO BE NEARLY IMPASSABLE IN THE MEADOWBEND SUBDIVISION ON FM-518 AND 
AT SOUTH SHORE BLVD AT SOUTH LAGUNA POINT.

FLOODING IS EXPECTED IN OR NEAR ALVIN...ANAHUAC...ANGLETON... 
BACLIFF...BAY CITY...DICKINSON...FRIENDSWOOD...KEMAH...LEAGUE 
CITY...PALACIOS...SEABROOK...SWEENY...WEBSTER...WEST COLUMBIA... 
ROSHARON...AND WALLISVILLE.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL MAY CAUSE FLOODING OF 
STREETS...FRONTAGE ROADS...AND HIGHWAY UNDERPASSES. AVOID LOCATIONS 
WHERE WATER COVERS THE GROUND

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DEPTH AND SPEED OF FLASH FLOOD WATERS. ACT QUICKLY IF FLASH FLOODING 
IS OBSERVED. DO NOT STAY IN AREAS PRONE TO FLOODING WHEN WATER BEGINS
TO RISE.

A FLOOD WATCH IS IN EFFECT FOR THE WARNED AREA THROUGH THIS AFTERNOON.

PLEASE REPORT FLOODING TO THE COUNTY SHERIFF...LOCAL POLICE...OR
DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 2987 9485 2988 9439 2955 9439 2949 9467
      2888 9537 2839 9638 2841 9640 2862 9599
      2856 9623 2869 9622 2864 9632 2872 9642
      2873 9665 2908 9694 2933 9648 2962 9605
      2981 9583 3009 9567 3017 9556 3009 9542
      3002 9528 3018 9509 3000 9509 2987 9501

$$
000 
WGUS74 KHGX 020853
FFSHOU
TXC039-071-157-167-201-239-321-481-021100-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
252 AM CST TUE NOV 2 2004

...A FLASH FLOOD WARNING CONTINUES UNTIL 500 AM CST FOR MATAGORDA...
GALVESTON...BRAZORIA...CHAMBERS...JACKSON...WHARTON...FORT BEND AND
HARRIS COUNTIES...

AT 245 AM CST...LOCAL LAW ENFORCEMENT OFFICIALS IN LEAGUE CITY 
REPORTED WIDESPREAD FLASH FLOODING.  THE FOLLOWING LOCATIONS IN THE 
CITY REPORTED HIGH WATER OR IMPASSABLE DRIVING CONDITIONS...

  SOUTH SHORE BLVD SOUTH OF FM-518...
  HIGHWAY 3 JUST SOUTH OF HIGHWAY 96...
  FM-2094 AT LAKESIDE DRIVE HAD A COMBINATION OF RAINFALL AND HIGH 
  TIDE FLOODING...
  SHELL SIDE SUBDIVISION LOCATED EAST OF HIGHWAY 3 AND NORTH OF 
  FM-646...
  SOUTH SHORE BLVD AT ADMIRAL...
  SOUTH SHORE BLVD AT SOUTH COMPASS ROAD...
  COVE PARK EAST OF KNOLLWOOD...
  HIGHWAY 96 AT HIGHWAY 3 HAD THE WEST BOUND LANES FLOODED.

THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE ACROSS AN AREA ALONG 
AND SOUTH OF THE HIGHWAY 59 CORRIDOR THROUGH 5 AM CST.  BECAUSE OF 
THIS...FLOODING IS EXPECTED IN OR NEAR ALVIN...ANAHUAC...ANGLETON... 
BACLIFF...BAY CITY...DICKINSON...FRIENDSWOOD...KEMAH...LEAGUE 
CITY...PALACIOS... SEABROOK...SWEENY...WEBSTER...WEST COLUMBIA... 
ROSHARON...AND WALLISVILLE.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL MAY CAUSE FLOODING OF LAND 
ADJACENT TO SMALL CREEKS AND BAYOUS. ADDITIONALLY...FRONTAGE ROADS...
HIGHWAY UNDERPASSES...FARM-TO-MARKET AND OTHER SECONDARY ROADS MAY 
FLOOD. AVOID LOCATIONS WHERE WATER COVERS THE GROUND

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DEPTH AND SPEED OF FLASH FLOOD WATERS. ACT QUICKLY IF FLASH FLOODING
IS OBSERVED. DO NOT STAY IN AREAS PRONE TO FLOODING WHEN WATER BEGINS
TO RISE.

A FLOOD WATCH IS IN EFFECT FOR THE WARNED AREA.

PLEASE REPORT FLOODING TO THE COUNTY SHERIFF...LOCAL POLICE...OR
DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 2987 9485 2988 9439 2955 9439 2949 9467
      2888 9537 2839 9638 2841 9640 2862 9599
      2856 9623 2869 9622 2864 9632 2872 9642
      2873 9665 2908 9694 2933 9648 2962 9605
      2981 9583 3009 9567 3017 9556 3009 9542
      3002 9528 3018 9509 3000 9509 2987 9501

$$
000 
WGUS74 KHGX 020947
FFSHOU
TXC039-071-157-167-201-239-321-481-021100-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
347 AM CST TUE NOV 2 2004

...A FLASH FLOOD WARNING CONTINUES UNTIL 500 AM CST FOR MATAGORDA...
GALVESTON...BRAZORIA...CHAMBERS...JACKSON...WHARTON...FORT BEND AND
HARRIS COUNTIES...

AT 338 AM CST...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED WIDESPREAD 
FLOODING OVER THE EASTERN SIDE AND ISOLATED FLOODING ON THE WESTERN 
SIDE OF LEAGUE CITY.  ADDITIONAL FLOODING HAS BEEN REPORTED AT THE 
FOLLOWING LOCATIONS IN LEAGUE CITY...

  THE NORTH BOUND FEEDER ROAD OF INTERSTATE 45 BETWEEN HIGHWAY 646 
  AND THE ENTRANCE RAMP TO THE INTERSTATE DUE TO DEBRIS AND HIGH 
  WATER...
  SEVENTH STREET AT LANDRUM DUE TO RAINFALL AND HIGH TIDE...
  LAWRENCE ROAD NEAR GALVESTON BAY HAD HIGH WATER FROM FM-518 TO 
  FM-2094.

THROUGH 5 AM...FLOODING IS EXPECTED IN OR NEAR ALVIN...ANAHUAC... 
ANGLETON... BACLIFF...BAY CITY...DICKINSON...FRIENDSWOOD... 
KEMAH...LEAGUE CITY...PALACIOS...SEABROOK...SWEENY...WEBSTER...WEST 
COLUMBIA...ROSHARON...AND WALLISVILLE.

THUNDERSTORMS WILL CONTINUE TO DEVELOP AND GENERATE HEAVY RAINFALL 
ALONG AND SOUTH OF THE HIGHWAY 59 CORRIDOR.  FLOODING IS EXPECTED IN 
OR NEAR ALVIN...ANAHUAC...ANGLETON...BACLIFF...BAY CITY... 
DICKINSON...FRIENDSWOOD...KEMAH...LEAGUE CITY...PALACIOS... 
SEABROOK... SWEENY...WEBSTER...WEST COLUMBIA...ROSHARON...AND 
WALLISVILLE.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL MAY CAUSE FLOODING OF LAND 
ADJACENT TO SMALL CREEKS AND BAYOUS. ADDITIONALLY...FRONTAGE ROADS...
HIGHWAY UNDERPASSES...FARM-TO-MARKET AND OTHER SECONDARY ROADS MAY 
FLOOD. AVOID LOCATIONS WHERE WATER COVERS THE GROUND

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DEPTH AND SPEED OF FLASH FLOOD WATERS. ACT QUICKLY IF FLASH FLOODING
IS OBSERVED. DO NOT STAY IN AREAS PRONE TO FLOODING WHEN WATER BEGINS
TO RISE.

A FLOOD WATCH IS IN EFFECT FOR THE WARNED AREA THROUGH THIS 
AFTERNOON.

PLEASE REPORT FLOODING TO THE COUNTY SHERIFF...LOCAL POLICE...OR
DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 2987 9485 2988 9439 2955 9439 2949 9467
      2888 9537 2839 9638 2841 9640 2862 9599
      2856 9623 2869 9622 2864 9632 2872 9642
      2873 9665 2908 9694 2933 9648 2962 9605
      2981 9583 3009 9567 3017 9556 3009 9542
      3002 9528 3018 9509 3000 9509 2987 9501

$$
000 
WGUS74 KHGX 020959
FFSHOU
TXC039-071-157-167-201-239-321-481-021100-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
400 AM CST TUE NOV 2 2004

...A FLASH FLOOD WARNING CONTINUES UNTIL 500 AM CST FOR MATAGORDA...
GALVESTON...BRAZORIA...CHAMBERS...JACKSON...WHARTON...FORT BEND AND
HARRIS COUNTIES...

FLOODING CONTINUES TO BE EXPECTED IN OR NEAR...
LEAGUE CITY...BAYTOWN...PALACIOS...BLESSING...SWEENY...WHARTON... 
NEEDVILLE...AND MISSOURI CITY.

AT 355 AM CST...RADAR SHOWED THUNDERSTORMS OCCURRING ALONG AND EAST 
OF A LINE FROM DOWNTOWN HOUSTON TO PALACIOS.  THE HEAVIEST RAINFALL 
WAS OCCURRING ACROSS WESTERN MATAGORDA COUNTY BETWEEN BLESSING... 
PALACIOS...AND MATAGORDA WHERE UP TO 2 INCHES HAVE BEEN ESTIMATED TO 
HAVE FALLEN BY RADAR SINCE 3 AM CST.  OTHER AREAS OF HEAVY RAINFALL 
WAS AFFECTING LOCATIONS BETWEEN MONT BELVIEU... ANAHUAC...AND 
HANKAMER...AND ACROSS AREAS BETWEEN MISSOURI CITY AND SWEENY.

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THESE 
LOCATIONS BETWEEN 400 AM AND 500 AM CST.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL MAY CAUSE FLOODING OF LAND
ADJACENT TO SMALL CREEKS AND BAYOUS. ADDITIONALLY...FRONTAGE ROADS...
HIGHWAY UNDERPASSES...FARM-TO-MARKET AND OTHER SECONDARY ROADS MAY
FLOOD. AVOID LOCATIONS WHERE WATER COVERS THE GROUND

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DEPTH AND SPEED OF FLASH FLOOD WATERS. ACT QUICKLY IF FLASH FLOODING
IS OBSERVED. DO NOT STAY IN AREAS PRONE TO FLOODING WHEN WATER BEGINS
TO RISE.

A FLOOD WATCH IS IN EFFECT FOR THE WARNED AREA THROUGH THIS 
AFTERNOON.

PLEASE REPORT FLOODING TO THE COUNTY SHERIFF...LOCAL POLICE...OR
DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 2987 9485 2988 9439 2955 9439 2949 9467
      2888 9537 2839 9638 2841 9640 2862 9599
      2856 9623 2869 9622 2864 9632 2872 9642
      2873 9665 2908 9694 2933 9648 2962 9605
      2981 9583 3009 9567 3017 9556 3009 9542
      3002 9528 3018 9509 3000 9509 2987 9501

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at Nov 1, 9:23 PM CST, 4 hours 38 minutes earlier.

Area forecast discussion, Nov 1, 9:23 PM CST, 4 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
923 PM CST MON NOV 1 2004

.DISCUSSION...
THE MESO HIGH THAT WAS OVER SE TX EARLIER THIS EVENING WAS MOVING NE.
THIS HAS ALLOWED THE SURFACE TROUGH (OR FRONTAL BOUNDARY) JUST OFF THE
COAST TO BEGIN MOVING BACK NORTHWARD.  THE ETA HAS BEEN DOING A GOOD
JOB WITH THE SYSTEM THIS EVENING AND SHOWS THAT A GOOD VORTICITY
MAXIMUM AT 500 MB WILL MOVE OVERHEAD TONIGHT AND TUESDAY.  THE MAIN
FORECAST CHALLENGE WILL BE THE RAINFALL AMOUNTS.

GIVEN THE THICKNESS SATURATION AND PW/S...THE VICINITY OF THE SURFACE
BOUNDARY AND UPPER TROUGH...AND THE REGION OF THE JET ALOFT...THE
FLOOD WATCH LOOKS GOOD FOR THE REMAINDER OF TONIGHT AND TUESDAY.
REALLY DO NOT SEE MUCH OF A BREAK UNTIL LATE TUESDAY AFTERNOON.  THE
PW/S WERE BETWEEN 1.8 AND 2 INCHES ON THE 00Z CRP AND LCH SOUNDINGS
RESPECTIVELY AND THESE VALUES ARE ABOVE 2 S.D. FOR THIS DATE.  WITH
THE ETA INDICATING 2 INCH PW/S FOR THE BETTER PART OF THE NEXT 18
HOURS...WOULD EXPECT ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES AND
SOME ISOLATED 4 TO 5 INCHES POSSIBLE.

THE NEXT ITEM TO TACKLE IS THE EXPECTED AREA OF THE RAINFALL.  THIS
WILL DEPEND ON LARGE PART ON HOW FAR NORTH THE SURFACE BOUNDARY MOVES.
THERE IS A BIT OF UNCERTAINTY REGARDING THIS ISSUE AND THE ETA PUSHES
THE BOUNDARY FURTHER INLAND BY 12Z TUESDAY THAN THE GFS...NGM...OR
RUC.  THE GFS...ETA...AND NGM ALL PLACE A SURFACE LOW NEAR OR OVER THE
AREA BY 18Z.  THE GFS AND ETA ARE MOST BELIEVABLE WITH THE LOW
SOMEWHERE BETWEEN CHAMBERS COUNTY OR SW LA.  THE MODEL CONSENSUS IS
THAT THE FAR INLAND COUNTIES WILL NOT SEE AS MUCH RAINFALL AS THE
AREAS CLOSER TO THE COAST.  MORE THAN LIKELY THE BEST RAINFALL WILL
OCCUR ALONG AND EAST OF A LINE FROM LFK TO HOUSTON TO VCT...I.E. THE
HIGHWAY 59 CORRIDOR.  JUST AS OCCURRED EARLIER TODAY.

WILL KEEP THE CURRENT FORECAST AS IS.  THE POPS LOOK GOOD AND THE
TEMPERATURES ARE ON TRACK.  THERE IS SOME REASON TO UPDATE THE HOURLY
TEMPERATURE GRIDS...BUT WILL KEEP IT THE SAME GIVEN THE UNCERTAINTY
CONCERNING HOW FAR INLAND THE COASTAL WARM FRONT WILL GET INTO THE
INLAND COUNTIES.  THE CURRENT HAZARDOUS WEATHER OUTLOOK AND FLOOD
WATCH ARE ALSO ON TRACK.

PL-40

&&

.AVIATION...
CEILINGS HAVE COME UP BUT THIS WILL PROBABLY BE SHORT LIVED. OUTFLOW
BOUNDARY STILL HUNG UP OFFSHORE THOUGH OUR WIND PROFILE HAS A VERY
SHARP DISCONTINUITY BETWEEN 1-2KFT. THE WINDS HAVE GONE MORE
SOUTHWESTERLY AT 1KFT...BUT CRP VWP STILL SHOWING NORTHEAST WINDS OF
20KTS AT 1KFT.  THE WEAK MESO-HIGH BETWEEN SGR-11R-VCT SHOULD
DISSIPATE AFTER MIDNIGHT. EXPECT TO SEE CEILINGS FLUCTUATING BETWEEN
1300-2500 FT MOST OF THE NIGHT. MOISTURE POOLED 1.95-2.10
PRECIPITABLE WATER SO EXPECTING A THICK CLOUD DECK WITH TOPS NEAR 5KFT
AND MULTI DECKED ABOVE. THE KEY IS WHEN THE OUTFLOW BOUNDARY
DISSIPATES OR LIFTS BACK NORTH AND INLAND. HAVE HIT THE TERMINALS WITH
SHOWERS VCSH AFTER 06Z FOR PREVAILING. LOOKS AS THOUGH THE BEST
CHANCES FOR WIDESPREAD THUNDERSTORMS SHOULD BE 11-18Z. FRONTAL PASSAGE
AND DRYING QUICKLY IN THE WAKE 12-15Z CLL...18-24Z IAH-GLS.

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH ALL OF SE TX TONIGHT AND TUESDAY.
SCA 00 TO 60 NM HIGH ISLAND TO THE MATAGORDA SHIP CHANNEL.
SCA GALVESTON AND MATAGORDA BAYS ON TUESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 66 67 51 63 43 / 70 70 20 05 00
HOUSTON (IAH)         68 73 54 65 45 / 80 80 30 05 00
GALVESTON (GLS)       72 78 60 66 51 / 80 80 30 05 00

&&
Hazardous weather outlook, Nov 1, 4:05 PM CST, 9 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
405 PM CST MON NOV 1 2004

TXZ163-164-176>179-195>200-210>214-226-227-235>238-021200-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON-
GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-MONTGOMERY-
POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-WHARTON-
405 PM CST MON NOV 1 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS.

...FLOOD WATCH FOR SOUTHEAST TEXAS THROUGH TONIGHT...
...SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT...

.DAY ONE..TONIGHT.
NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AND MOVE
NORTHEAST ACROSS SOUTHEAST TEXAS TONIGHT. THIS ACTIVITY IS ASSOCIATED
WITH AN UPPER LEVEL STORM SYSTEM OVER WEST TEXAS/SOUTHEAST NEW MEXICO.
AS THIS SYSTEM MOVES EAST AND INTERACTS WITH THE MOIST AND UNSTABLE
AIRMASS...WIDESPREAD SHOWERS AND THUNDERSTORMS...SOME PRODUCING VERY
HEAVY RAINFALL...ARE POSSIBLE. FLOODING OF STREETS...FEEDER ROADS...
AND LOW WATER CROSSINGS IS POSSIBLE...ESPECIALLY IN AREAS THAT
EXPERIENCED THE HEAVIEST RAINFALL THIS AFTERNOON.

SEVERE WEATHER MAY ACCOMPANY SOME OF THE STORMS WHICH ARE EXPECTED
LATER TONIGHT. DAMAGING WINDS AND ISOLATED TORNADOES ARE THE PRIMARY
SEVERE WEATHER THREATS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
SHOWERS AND THUNDERSTORMS WILL CONTINUE TUESDAY MORNING AS A COLD
FRONT MOVES ACROSS SOUTHEAST TEXAS. ADDITIONAL RAINFALL TOTALS THROUGH
TUESDAY WILL LIKELY BE 1 TO 2 INCHES...BUT ISOLATED AMOUNTS OF 3 TO 5
INCHES ARE POSSIBLE. THE GREATEST THREAT FOR FLOODING WILL LIKELY BE
AREAS EAST OF HIGHWAY 59. ISOLATED DAMAGING WIND GUSTS AND TORNADOES
ARE POSSIBLE WITH SOME OF THE STRONGER STORMS.

RAIN AND THUNDERSTORMS WILL GRADUALLY END FROM WEST TO EAST AS THE
COLD FRONT MOVES OUT OF SOUTHEAST TEXAS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS POSSIBLE TONIGHT.

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 2, 12:15 AM CSTSpecial Marine WarningHGX2 hr
Nov 2, 2:14 AM CSTSpecial Marine WarningHGX2 hr
Nov 2, 2:14 AM CSTSpecial Marine WarningHGX2 hr
Nov 2, 4:53 AM CSTSpecial Marine WarningHGX2 hr
Nov 2, 4:53 AM CSTSpecial Marine WarningHGX2 hr
Nov 2, 4:58 AM CSTFlash Flood WarningHGXBrazoria, Chambers, Galveston, Harris, Liberty, Montgomery3 hr
Nov 2, 8:00 AM CSTFlash Flood WarningHGXChambers, Liberty2 hr

Nearby

Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.